MEDOS INTERNATIONAL SÃ RL CH SYMPHONY OCT SYSTEM POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X16MM 3.5 AND 4.0; POSTERIOR CERVICAL SCREW SYSTEM
Back to Search Results |
| Catalog Number |
102035116S |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported this was a posterior spinal fusion (cervical spine) for injury on (b)(6) 2024.During surgery, after confirming that the screwdriver was attached to the symphony screw, the surgeon attempted to insert the symphony screw.However, the symphony screw came off the screwdriver and became unclean.The surgeon mentioned that the screwdriver was fine.The surgery was completed successfully without any surgical delay.Patient is listed as stable.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found the sample was received alongside with its opened packaging.A complete functional test cannot be performed without the mating device used, however another sample was used and assembled as intended.Therefore, based on information available the investigation could not draw any conclusion regarding the reported event.Damage consistent with its intended implantation was observed on the screw head, along with the presence of biological residue.Surgical technique symphony oct system was reviewed and the following for relevant statement for inserting screw was found at page 11: attach screwdriver to polyaxial screw.1.Ensure that the retention sleeve is retracted by pushing down the release mechanism and sliding back.2.Insert the tip of the polyaxial screw driver shaft x20 into the drive feature of the polyaxial screw.3.Slide the polyaxial screw driver retention sleeve until it comes in contact with the body of the polyaxial screw.Rotate the sleeve clockwise until it bottoms out on the cross pin of the screwdriver shaft.A dimensional inspection was performed and met specifications.The overall complaint was not confirmed as the observed condition of the 4.0 ply scrw 3.5x16 would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 102035116s.Lot number: 380630.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 05-oct-2023.Manufacturing site:jabil le locle.Expiry date:31-aug-2028.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.